Alert archive / Wisconsin / River Flood Warnings in 2019

River Flood Warning 7, NWS Green Bay, WI

March 16, 2019Waupaca County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Mar 16, 2019, 8:36 PM CDT for Waupaca County, Wisconsin. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Mar 16, 2019, 8:36 PM CDT (01:36 UTC)
Expired
Mar 17, 2019, 12:06 PM CDT
In force
16 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Waupaca County, WI

The radar

The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Waupaca River near Waupaca (WPCW3).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
7.5 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04081000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

603 
WGUS43 KGRB 170136
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
836 PM CDT Sat Mar 16 2019

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Waupaca River near Waupaca affecting Waupaca County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC135-171636-
/O.NEW.KGRB.FL.W.0007.190317T0136Z-190318T0834Z/
/WPCW3.1.RS.190316T2255Z.190317T1200Z.190317T1434Z.NO/
836 PM CDT Sat Mar 16 2019

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Waupaca River near Waupaca.
* At  7:45 PM Saturday the stage was 6.1 feet. 
* Flood stage is 6.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 6.3 feet by 
  tomorrow morning. The river will fall below flood stage tomorrow 
  late morning.
* Impacts at 6.0 feet. There is widespread lowland flooding in the 
  Waupaca area.  

&&

LAT...LON 4447 8921 4433 8885 4427 8886 4434 8921


$$
1 follow-up statement
766 
WGUS83 KGRB 171706
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1206 PM CDT Sun Mar 17 2019

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Waupaca River near Waupaca AFFECTING Waupaca County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

&&

WIC135-171736-
/O.CAN.KGRB.FL.W.0007.000000T0000Z-190318T0834Z/
/WPCW3.N.RS.190316T2255Z.190317T0600Z.190317T0630Z.NO/
1206 PM CDT Sun Mar 17 2019

The Flood Warning is cancelled for
  The Waupaca River near Waupaca.
* At 11:00 AM Sunday the stage was 5.7 feet. 
* Flood stage is 6.0 feet. 
* Forecast...the river will continue to fall to 5.1 feet by tomorrow 
  morning. It is possible the river could bounce above and below 
  flood stage due to ice effects and future snow melt.
* Impacts at 6.0 feet. There is widespread lowland flooding in the 
  Waupaca area.  

&&

LAT...LON 4447 8921 4433 8885 4427 8886 4434 8921


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 16, 6:17 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Mar 16, 6:17 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
617 PM CDT Sat Mar 16 2019

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 307 PM CDT Sat Mar 16 2019

Flow aloft should remain out of the northwest, and a mid level
trough is forecast to pass southwest of the forecast area tonight
into Sunday. Expect an increase in clouds across the area, but any
precipitation should be to our west and south. Below normal
temperatures will continue to prevail through Sunday.

.LONG TERM...Sunday Night Through Saturday
Issued at 307 PM CDT Sat Mar 16 2019

Quiet weather is anticipated through the extended period, along
with gradual warming.

A short-wave trof and associated surface trof will move through
the region Sunday night into Monday, and bring a small chance of
snow or mixed rain/snow showers to northern WI. Another weak
disturbance will bring a chance of rain or mixed rain/snow showers
to north central WI Tuesday afternoon. Otherwise, generally dry
weather is anticipated through the week.

Temperatures are expected to gradually warm up, starting near
seasonal normals on Monday, then rising to much above normal
later in the week. Although snowmelt will occur each day,
nighttime lows are expected to remain below freezing, resulting
in more of a gradual melt. This, combined with a lack of
additional rainfall, should mitigate the threat of significant
flooding.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 617 PM CDT Sat Mar 16 2019

Mainly VFR conditions can be expected at each of the TAF sites
through this TAF issuance. The exception may be over the western
TAF sites where winds may go light. The combination of light winds
and some snow melt today, may lead to some patchy fog overnight.
A system will also brush past the western TAF sites, possibly
giving a brief period of MVFR ceilings overnight into the day
Sunday.
&&

.HYDROLOGY...
Issued at 307 PM CDT Sat Mar 16 2019

Flood warnings remain in effect for a few rivers in east-central
Wisconsin that were still above flood stage this afternoon but
levels on those rivers were generally steady or slowly falling.

Subfreezing low temperatures and below normal highs will result
in a slower snow melt than in the recent past. The lack of
precipitation and slower snow melt will reduce the potential for
additional flooding.

Flood warnings remain in effect for counties that still had road
closures due to high water as of this afternoon.

See the latest flood products for more details.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MG
LONG TERM......Kieckbusch
AVIATION.......Cooley
HYDROLOGY......MG
Hazardous weather outlook, Mar 16, 2:22 PM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
222 PM CDT Sat Mar 16 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
222 PM CDT Sat Mar 16 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Minor flooding will linger over parts of central and east central
Wisconsin tonight, with continued road closures and high water
levels on rivers and streams. Ice jam flooding will also be
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

River levels will likely remain high into early next week.
Localized urban and lowland flooding may also continue.

Mild daytime temperatures will result in continued snow melt
this week. However, nighttime temperatures are expected to drop
below freezing each night, causing wet roads to become icy
during the overnight and morning hours. Motorists should be
prepared for icy spots on roads during the morning commutes this
week.

.SPOTTER INFORMATION STATEMENT...

Please forward any information on flooding to the National Weather
Service.

LMZ521-522-541>543-171930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
222 PM CDT Sat Mar 16 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

The probability for widespread hazardous weather is low.

MG/Kieckbusch

Nearby

River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.